Alert archive / Illinois / Tornado Warnings in 2015
Tornado Warning 34, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Aug 18, 2015, 5:07 PM CDT for Livingston County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2015, 5:07 PM CDT (22:07 UTC)
- Expired
- Aug 18, 2015, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
County Livingston County, IL
The radar
The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:10 PM CDT | TORNADO | 6 Ssw Pontiac, IL | RELAYED BY STATE POLICE. LOCATION ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WFUS53 KLOT 182207
TORLOT
ILC105-182245-
/O.NEW.KLOT.TO.W.0034.150818T2207Z-150818T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
507 PM CDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 545 PM CDT
* AT 506 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR CHENOA...OR
NEAR PONTIAC...MOVING NORTHEAST AT 20 MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THE TORNADO WILL BE NEAR...
PONTIAC AROUND 530 PM CDT.
INCLUDING THE FOLLOWING INTERSTATE...
I-55 BETWEEN MILE MARKERS 188 AND 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4076 8882 4093 8868 4090 8847 4076 8863
4075 8881
TIME...MOT...LOC 2206Z 216DEG 18KT 4080 8870
TORNADO...OBSERVED
HAIL...1.00IN
$$
BIRK3 follow-up statements
343
WWUS53 KLOT 182218
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
518 PM CDT TUE AUG 18 2015
ILC105-182245-
/O.CON.KLOT.TO.W.0034.000000T0000Z-150818T2245Z/
LIVINGSTON IL-
518 PM CDT TUE AUG 18 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
LIVINGSTON COUNTY...
AT 517 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR PONTIAC...MOVING NORTHEAST AT 15 MPH. THIS STORM
HAS A HISTORY OF PRODUCING A TORNADO.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
PONTIAC AROUND 540 PM CDT.
INCLUDING THE FOLLOWING INTERSTATE...
I-55 BETWEEN MILE MARKERS 193 AND 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4090 8850 4080 8862 4083 8876 4093 8868
TIME...MOT...LOC 2217Z 206DEG 13KT 4083 8869
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BIRK093
WWUS53 KLOT 182228
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
528 PM CDT TUE AUG 18 2015
ILC105-182245-
/O.CON.KLOT.TO.W.0034.000000T0000Z-150818T2245Z/
LIVINGSTON IL-
528 PM CDT TUE AUG 18 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
LIVINGSTON COUNTY...
AT 527 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER PONTIAC...MOVING NORTHEAST AT 20 MPH. THIS STORM
HAS A HISTORY OF PRODUCING A TORNADO.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL LIVINGSTON COUNTY.
INCLUDING THE FOLLOWING INTERSTATE...
I-55 BETWEEN MILE MARKERS 195 AND 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4091 8853 4083 8861 4086 8874 4093 8868
TIME...MOT...LOC 2227Z 205DEG 19KT 4089 8867
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BIRK389
WWUS53 KLOT 182237
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
537 PM CDT TUE AUG 18 2015
ILC105-182246-
/O.EXP.KLOT.TO.W.0034.000000T0000Z-150818T2245Z/
LIVINGSTON IL-
537 PM CDT TUE AUG 18 2015
...THE TORNADO WARNING FOR CENTRAL LIVINGSTON COUNTY WILL EXPIRE AT
545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
ILLINOIS.
LAT...LON 4091 8853 4083 8861 4086 8874 4093 8868
TIME...MOT...LOC 2234Z 216DEG 18KT 4089 8867
$$
BIRKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 18, 3:15 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 18, 3:15 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 315 PM CDT TUE AUG 18 2015 .SHORT TERM... 212 PM CDT THROUGH WEDNESDAY VERY DYNAMIC SYSTEM FOR MID AUGUST IS MOVING THROUGH THE CENTRAL PLAINS AND INTO THE MIDWEST THIS AFTERNOON...AND WILL BRING THE CHANCE FOR SEVERE THUNDERSTORMS TO THE AREA LATER THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES...WITH SEVERE HAIL NOT OUT OF THE QUESTION. LOCALLY...DESTABILIZATION HAS BEEN SLOWER GOING DUE TO EXTENSIVE LOW TO MID LEVEL CLOUD COVER OVER MUCH OF NORTHEAST ILLINOIS...BUT SLOW DESTABILIZATION DOES CONTINUE...ESPECIALLY ALONG AND WEST OF THE INTERSTATE 39 CORRIDOR...WHERE A TORNADO WATCH IS IN EFFECT THROUGH MID EVENING... AND JUST TO THE SOUTH OF LIVINGSTON/FORD/IROQUOIS COUNTIES WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH THIS EVENING. WEAKER DESTABILIZATION FARTHER NORTH HAS LED TO A QUICK DECAY OF STORMS AS THEY MOVE NORTHWARD...BUT MODEL GUIDANCE DOES CONTINUE TO SUGGEST WEAK TO MODEST DESTABILIZATION WILL CONTINUE TO SPREAD NORTHWARD INTO NORTHERN ILLINOIS THROUGH THE AFTERNOON AND EVENING HOURS. EXPECT THAT AS THIS OCCURS...SOME ISOLATED SHOWERS AND STORMS WILL CONTINUE TO CREEP NORTHWARD THROUGH THE AFTERNOON. SHEAR IS STILL WEAK ACROSS THE AREA PER SPC MESOANALYSIS AND KLOT VWP...SO FEEL THE SEVERE THREAT IN THE NEAR TERM IS SMALL. SHORT TERM GUIDANCE IS IN GOOD AGREEMENT IN A LEAD WAVE IN CENTRAL MO/IA OUT AHEAD OF THE MAIN LOW MOVING INTO NW AND NC ILLINOIS...DRIVING A BAND OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA. HIGHEST CONFIDENCE IN COVERAGE IS IN ILLINOIS...WITH POTENTIALLY LOWER COVERAGE IN EASTERN ILLINOIS AND NORTHWEST INDIANA. LOW AND MID LEVEL SHEAR WILL INCREASE SIGNIFICANTLY AHEAD OF THE LINE OF STORMS. AND WHILE INSTABILITY WILL NOT BE SUPER HIGH...IT WILL BE ENOUGH TO SUGGEST A SEVERE THUNDERSTORM RISK EXISTS WITH THIS LINE. A TORNADO WATCH WAS ISSUED FOR NORTH CENTRAL ILLINOIS AND ALONG THE INTERSTATE 39 CORRIDOR DUE TO THE STRONG LOW LEVEL WIND SHEAR AND LOCALIZED BACKING OF SURFACE WINDS CLOSER TO THE SURFACE LOW OUT WEST THAT BRINGS AN ISOLATED TORNADO THREAT. DAMAGING WINDS ARE THE MAIN HAZARD...BUT ANY SUPERCELLULAR DEVELOPMENT WOULD ALSO BRING A HAIL THREAT...WITH SUPERCELLS POSSIBLE GIVEN THE INCREASED DEEP LAYER SHEAR. AFTER THIS LEAD WAVE MOVES THROUGH THIS EVENING...THERE WILL LIKELY BE AT LEAST A SHORT LULL IN THE ACTIVITY. SOME UNCERTAINTY EXISTS TO HOW WIDESPREAD ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE OVERNIGHT...BUT THE MAIN UPPER LOW WILL BE INCHING CLOSER TO THE AREA...AND ADDITIONAL ENERGY WILL SPREAD OUT AHEAD OF IT TONIGHT. THE STRONGER FORCING REMAINS TIED TO THE LOW...BUT MOISTURE TRANSPORT REMAINS FOCUSED INTO THE AREA TO SUGGEST AT LEAST SOME SCATTERED ACTIVITY OVERNIGHT. ON TUESDAY...THE OCCLUDED FRONT ASSOCIATED WITH THIS SYSTEM WILL SPREAD ACROSS THE AREA. IT WILL BE A BREEZY TO WINDY DAY.. THE UPPER LOW APPROACHES...AND A STRENGTHENING UPPER LEVEL JET WILL SUPPORT SOME LOWER TOPPED SHOWERS/ISOLATED STORMS IN THE MORNING AREA-WIDE... THEN INSTABILITY WILL BUILD AHEAD OF THE FRONT IN THE AFTERNOON IN NORTHWEST INDIANA WHERE A MARGINAL RISK FOR SEVERE WEATHER EXISTS TOMORROW AFTERNOON. KMD && .LONG TERM... 309 PM CDT WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... BEGINNING OF THE PERIOD WEDNESDAY EVENING WILL SEE EASTWARD MOVING FRONTAL BOUNDARY EXITING TO THE EAST OF THE CWA...WHILE SURFACE LOW CONTINUES TO LIFT NORTH THROUGH THE GREAT LAKES. ALTHOUGH THUNDERSTORM ACTIVITY WILL ALSO BE WELL EAST OF THE AREA...IT DOES APPEAR THAT ADDITIONAL SHOWER ACTIVITY WILL BE POSSIBLE AT LEAST THROUGH THE EVENING TIME FRAME MAINLY FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. THIS IS DUE TO AN ADDITIONAL STRONGER VORT LOBE ANTICIPATED TO LIFT NORTHEAST OUT AHEAD OF THE LARGE UPPER LEVEL CENTER OVER THE UPPER MIDWEST. DID INCREASE POPS DURING THE EVENING AND EVEN HAVE SOME LINGERING SLIGHT CHANCE POPS OVER NORTHWEST INDIANA BEYOND MIDNIGHT...AS THIS PRECIP MAY BE SLOW TO EXIT. DRIER AIR EXPECTED TO CONTINUE PUSHING OVER THE AREA THURSDAY INTO THURSDAY NIGHT AND WHILE SUNNIER/DRY CONDITIONS ARE EXPECTED...RELATIVELY COOLER AIRMASS STILL IN PLACE WILL ONLY ALLOW TEMPS TO RISE TO THE MID TO UPPER 70S. COOLER NIGHTS WILL ALSO BE OBSERVED...WITH SOME LOCATIONS LOWERING TO THE LOWER 50S. FRIDAY THROUGH TUESDAY... DRY AND SUNNY CONDITIONS LOOK TO CONTINUE INTO FRIDAY...WHILE BACKING LOW/MID LEVEL WINDS WILL ALLOW FOR A PERIOD OF WAA. THIS SHOULD HELP TEMPS REBOUND BACK INTO THE LOWER 80S ON FRIDAY...WITH THIS WARM AND DRY TREND TO CONTINUE INTO SATURDAY. LATEST GUIDANCE HAS SLOWED THE ARRIVAL OF THE NEXT SYSTEM THIS WEEKEND WITH CONDITIONS BEGINNING TO APPEAR ON THE DRY SIDE EVEN INTO SATURDAY NIGHT. HOWEVER...WITH SOME SLIGHT DIFFERENCE IN TIMING...SLIGHT CHANCE TO CHANCE POPS REMAIN SATURDAY NIGHT MAINLY FOR NORTHERN ILLINOIS...BUT WITH AN ARRIVAL OF SHOWER/THUNDERSTORM ACTIVITY LIKELY NOT ARRIVING UNTIL AFTER MIDNIGHT. SUNDAY APPEARS TO BE THE MORE ACTIVE DAY THIS WEEKEND AND EVEN INTO EARLY NEXT WEEK...AS SURFACE LOW/FRONT ARE EXPECTED TO PUSH EAST ACROSS THE AREA DURING THIS TIME. TOO EARLY TO TELL HOW INTENSE THE STORMS COULD BE GIVEN SOME UNCERTAINTY WITH REGARD TO TIMING OF FROPA AND POTENTIAL PRECIP WHICH COULD ACT TO LIMIT HOW UNSTABLE THE AREA DOES GET. HOWEVER...WILL NEED TO MONITOR THIS TIME FRAME FOR POSSIBLE STRONG TO SEVERE STORMS...AS MOISTURE AND INSTABILITY WILL LIKELY INCREASE OUT AHEAD OF THIS SYSTEM/DECENT FORCING. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * THUNDERSTORM CHANCES INCREASING THROUGH THE DAY...WITH THE BEST CHANCES EARLY THIS EVENING. * CHANCE OF A PERIOD OF LOW MVFR CIGS EARLY WEDNESDAY MORNING. KJB //DISCUSSION...UPDATED 18Z... THE MAIN AVIATION WEATHER CONCERN DURING THE PERIOD WILL BE THE THREAT OF THUNDERSTORMS OVER THE AIRFIELDS...ESPECIALLY EARLY THIS EVENING. A MOIST LOWER LEVEL AIRMASS HAS ALLOWED FOR THE DEVELOPMENT OF SOME MVFR BASED STRATOCUMULUS ACROSS THE AREA EARLY THIS AFTERNOON. HOWEVER...THE THUNDERSTORM THREAT OVER THE AREA APPEARS RATHER LOW FOR AT LEAST THE NEXT FEW HOURS. THUNDERSTORMS DO LOOK TO DEVELOP TO OUR WEST AND SOUTHWEST THROUGH THE AFTERNOON...AND THESE STORMS WOULD THEN LIKELY SHIFT EASTWARD OVER NORTH CENTRAL ILLINOIS LATE THIS AFTERNOON AND EARLY THIS EVENING (23-03 UTC)...THEN ACROSS THE EASTERN TERMINALS DURING THE EARLY EVENING HOURS (1-4 UTC). A PERIOD OF HEAVY RAIN AND GUSTY WINDS LOOK TO ACCOMPANY THESE STORMS. FOLLOWING THIS LINE OF STORMS THIS EVENING...IT APPEARS THINGS WILL QUIET DOWN OVER THE AREA. HOWEVER...THERE IS STILL A SMALL THREAT OF SOME ADDITIONAL WIDELY SCATTERED SHOWERS OR STORMS OVERNIGHT...BUT CONFIDENCE ON THIS IS TOO LOW TO INCLUDE A MENTION IN THE LATEST TAF FORECAST. THE COLD FRONT WILL SHIFT ACROSS THE AREA EARLY WEDNESDAY MORNING. WEST-SOUTHWESTERLY WINDS WILL BECOME A BIT GUSTY DURING THE DAY IN THE WAKE OF THIS FRONT. THERE IS ALSO A THREAT OF A PERIOD OF LOWER MVFR CIGS EARLY IN THE MORNING. KJB //ORD AND MDW CONFIDENCE...UPDATED 20Z... * MEDIUM WITH WIND TRENDS. * MEDIUM WITH TSRA/SHRA TIMING THIS EVENING. * LOW WITH CIG/VSBY TRENDS EARLY WEDNESDAY MORNING. KJB //OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z... WEDNESDAY NIGHT...VFR. SW WINDS. THURSDAY...VFR. SW WINDS. FRIDAY...VFR. SW WINDS. SATURDAY...VFR. SE WINDS. SUNDAY...CHC THUNDERSTORMS. IFR PSBL. SW WINDS. MONDAY...VFR. NW WINDS. BMD && .MARINE... 309 PM CDT FRONTAL BOUNDARY REMAINS SITUATED ACROSS THE CENTRAL PART OF THE LAKE...WHILE STRONGER SURFACE LOW CONTINUES TO SLOWLY LIFT NORTH/NORTHEAST. THIS HAS ALLOWED FOR A CONTINUED VARYING WIND FIELD ACROSS THE ENTIRE LAKE...WHILE EAST NORTHEAST WINDS ARE BEING OBSERVED OVER THE NORTH HALF AND EAST SOUTHEAST WINDS ARE OCCURRING ACROSS THE SOUTH HALF. THIS VARIABILITY WILL LIKELY CHANGE TONIGHT AS THIS SURFACE LOW CONTINUES TO LIFT NORTH. EXPECT A TREND TOWARDS SOUTH TO SOUTHEAST WINDS FOR THE ENTIRE LAKE TONIGHT INTO WEDNESDAY MORNING WHILE SPEEDS INCREASE TO 30 KT. SOUTHERLY WINDS TO 30 KT WILL PREVAIL ON WEDNESDAY AND THEN BECOME MORE SOUTHWEST LATE WEDNESDAY AND WEDNESDAY NIGHT...BEFORE TURNING MORE WESTERLY ON THURSDAY. THROUGHOUT THIS ENTIRE PERIOD...WINDS TO 30 KT WILL BE LIKELY. HAVE NOT INCLUDED ANY MENTION OF GALES IN THE FORECAST...BUT WILL NEED TO CONTINUE TO MONITOR FOR AT LEAST A PERIOD OF GALE FORCE GUSTS. RODRIGUEZ && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 18, 4:41 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 441 PM CDT TUE AUG 18 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 192145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 441 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE: WIND GUSTS IN EXCESS OF 60 MPH. SMALL HAIL. FREQUENT LIGHTNING. HEAVY DOWNPOURS WITH LOCALIZED FLOODING. DISCUSSION...INCLUDING AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON MAINLY SOUTH OF INTERSTATE 80...BUT WITH MORE WIDESPREAD THUNDERSTORMS EXPECTED TO QUICKLY INCREASE THROUGH EARLY THIS EVENING ACROSS ALL OF NORTHERN ILLINOIS. THESE THUNDERSTORMS WILL THEN SPREAD EAST OVER THE REMAINING OUTLOOK AREA OVERNIGHT. ALTHOUGH THE HIGHEST RISK FOR SEVERE WEATHER IS ACROSS NORTHERN ILLINOIS THIS EVENING...REMAINING AREAS IN NORTHEAST ILLINOIS AND NORTHWEST INDIANA WILL STILL OBSERVE A RISK FOR SEVERE WEATHER OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY...AND ARE EXPECTED TO RETURN AGAIN SATURDAY NIGHT INTO SUNDAY. SOME OF THE THUNDERSTORMS ON WEDNESDAY COULD BE SEVERE...MAINLY OVER FAR NORTHEASTERN AND EAST CENTRAL ILLINOIS AND NORTHWESTERN INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && LMZ740>745-192145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 441 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING. THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 33 KNOTS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS HAZARDOUS TO SMALL CRAFT ARE LIKELY WEDNESDAY AFTERNOON THROUGH THURSDAY. THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO RETURN SATURDAY NIGHT INTO SUNDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-192145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 441 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY. THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 33 KNOTS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO RETURN SATURDAY NIGHT INTO SUNDAY. && RODRIGUEZ VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Aug 18, 12:20 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1220 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN PORTAGE 41.59N 87.18W
08/18/2015 M2.90 INCH PORTER IN TRAINED SPOTTER
&&
KBIRKLocal storm report, Aug 18, 4:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TORNADO 1 SE CORNELL 40.98N 88.72W
08/18/2015 LIVINGSTON IL LAW ENFORCEMENT
BRIEF TOUCHDOWN.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:40 PM CDT | Special Weather Statement | LOT | Cook | 35 min |
| Aug 17, 8:46 PM CDT | Special Marine Warning | LOT | 59 min | |
| Aug 17, 9:08 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 3 hr |
| Aug 17, 9:34 PM CDT | Flash Flood Warning | LOT | Cook, DuPage | 6 hr |
| Aug 18, 3:41 AM CDT | Areal Flood Advisory | LOT | Cook, Kankakee, Livingston, Will | 6 hr |
| Aug 18, 4:03 AM CDT | Areal Flood Advisory | LOT | Kankakee | 6 hr |
| Aug 18, 7:55 AM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, Livingston | 3 hr |
| Aug 18, 4:18 PM CDT | Tornado Warning | LOT | Livingston | 42 min |
| Aug 18, 6:19 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Livingston | 56 min |
| Aug 18, 6:53 PM CDT | Special Weather Statement | LOT | Grundy, Kendall, Livingston | 52 min |
Nearby
Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.